MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH ACCOLADE 132 SIZE 3.5; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH ACCOLADE 132 SIZE 3.5; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Catalog Number 6020-3535
Medical Device Problem Codes Material Erosion (1214); Loss of Osseointegration (2408); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Codes Foreign Body Reaction (1868); Inadequate Osseointegration (2646); Metal Related Pathology (4530)
Date of Event 01/04/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It is reported by counsel that claimant underwent right acetabular revision on (b)(6) 2012, and was implanted with an lfit v40 cocr femoral head and competitor system.He was revised on (b)(6) 2021 with a pre and post operative diagnosis of "mechanical complication right hip status post right total hip arthroplasty revision with elevated cobalt and chromium ions and loose right femoral stem".
 
Additional Manufacturer Narrative
Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.If additional information is received, it will be provided in a supplemental report upon completion of the investigation.
 
Additional Manufacturer Narrative
Reported event: an event regarding loosening & abnormal ion levels involving an accolade stem that was mated with an lfit v40 cocr head was reported.The event for wear and loosening was confirmed via medical review method & results: -product evaluation and results: material analysis, visual, functional, and dimensional inspections could not be performed as the device was not returned.-clinician review: a review of the provided medical records by a clinical consultant indicated: "i can confirm that the patient underwent a right total hip arthroplasty on (b)(6) 2011 since i was able to review the operation report.I can also confirm that the patient underwent revision of that right total hip arthroplasty for loosening of the acetabulum on (b)(6), 2012.I can also confirm that the patient was subsequently revised again on (b)(6) 2021 for elevated ion levels and a loose femoral stem since i was able to review that operation report as well.The patient was revised with a competitor acetabular component and a stryker stem with a delta ceramic head.' 'root cause analysis: the root cause of "mechanical complication," femoral loosening and elevated ion levels also cannot be determined with certainty.The causes of femoral loosening are multifactorial including initial surgical technique, initial stability, and fixation as well as patient factors such as bone quality, lifestyle, activity level, and bmi.I would not assign any causality to the implant itself.The root cause of elevated ion levels are also multifactorial including surgical technique in the way the femoral head and trunnion are prepared and inserted, patient factors such as lifestyle, activity level and bmi, and implant factors.It should be noted that during the revision for elevated ion levels there was no mention at all of any abnormality about the trunnion or the metal head.In fact there is no description of removing the head and examining the trunnion for anywhere, trunnionosis or corrosion.' -product history review: review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.-complaint history review: there have been no other similar events for the lot referenced.Conclusions: it was reported that the patient was revised due to femoral stem loosening and elevated ion levels.A review of the provided medical records by a clinical consultant indicated: "a review of the provided medical records by a clinical consultant indicated: "i can confirm that the patient underwent a right total hip arthroplasty on (b)(6) 2011 since i was able to review the operation report.I can also confirm that the patient underwent revision of that right total hip arthroplasty for loosening of the acetabulum on (b)(6) 2012.I can also confirm that the patient was subsequently revised again on (b)(6) 2021 for elevated ion levels and a loose femoral stem since i was able to review that operation report as well.The patient was revised with a competitor acetabular component and a stryker stem with a delta ceramic head.' 'root cause analysis: the root cause of "mechanical complication," femoral loosening and elevated ion levels also cannot be determined with certainty.The causes of femoral loosening are multifactorial including initial surgical technique, initial stability, and fixation as well as patient factors such as bone quality, lifestyle, activity level, and bmi.I would not assign any causality to the implant itself.The root cause of elevated ion levels are also multifactorial including surgical technique in the way the femoral head and trunnion are prepared and inserted, patient factors such as lifestyle, activity level and bmi, and implant factors.It should be noted that during the revision for elevated ion levels there was no mention at all of any abnormality about the trunnion or the metal head.In fact there is no description of removing the head and examining the trunnion for anywhere, trunnionosis or corrosion.'.No further investigation for this event is required at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description
It is reported by counsel that claimant underwent right acetabular revision on (b)(6)2012 and was implanted with an lfit v40 cocr femoral head and competitor system.He was revised on (b)(6) 2021 with a pre and post operative diagnosis of "mechanical complication right hip status post right total hip arthroplasty revision with elevated cobalt and chromium ions and loose right femoral stem".

Brand Name
ACCOLADE 132 SIZE 3.5
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-CORK
ida industrial estate
carrigtwohill NA
EI   NA
Manufacturer Contact
anna ryan
raheen business park
limerick NA
EI   NA
61498200
MDR Report Key20741619
Report Number0002249697-2024-01605
Device Sequence Number12915042
Product Code LPH
UDI-Device Identifier04546540510624
UDI-Public04546540510624
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K121308
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2012
Device Explanted Year2021
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/31/2015
Device Catalogue Number6020-3535
Device Lot Number32338301
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/29/2024
Supplement Date Received by Manufacturer02/05/2025
Initial Report FDA Received Date11/20/2024
Supplement Report FDA Received Date03/03/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/25/2010
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age68 YR
Patient SexMale